Flash Flood, Tuscarawas
- When
- August 19, 7:00 PM EST to 8:00 PM EST
- Where
- Tuscarawas County, 1 mi E of Zoar
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.441, -81.474 (the zone’s center; the record gives no point)
SR 212 flooded.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 19, 4:26 PM EST, 2 hours 34 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PITTSBURGH PA
526 PM EDT THU AUG 19 2004
.SHORT TERM (TONIGHT)...
UPDATING TO ISSUE FLOOD WATCH FOR PORTIONS OF SW PA PANHANDLE OF W
VA AND PORTION OF EAST CENTRAL OHIO TIL 10 PM. TRAINING CELLS/ HI
PCBLE WATERS AND MOISTURE CONVERGENCE CAN CONTINUE INTO EVENING
UNTIL ATMOSPHERE STABILIZES
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...FLOOD WATCH FOR ZONES OHZ039>041-048>050-057>059-068-069 UNTIL
10 PM EDT.
PA...FLOOD WATCH FOR ZONES PAZ020-029>032 UNTIL 10 PM EDT.
WV...FLOOD WATCH FOR ZONES WVZ001>004 UNTIL 10 PM EDT.
OH...SEVERE THUNDERSTORM WATCH FOR ZONES OHZ039>041-048>050-
057>059-068-069 UNTIL 8 PM EDT.
PA...SEVERE THUNDERSTORM WATCH FOR ZONES PAZ014-016-020-022-023-
029>032 UNTIL 8 PM EDT.
WV...SEVERE THUNDERSTORM WATCH FOR ZONES WVZ001>004 UNTIL 8 PM EDT.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1040 AM EDT THU AUG 19 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-200914- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 1040 AM EDT THU AUG 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TODAY. IN ADDITION THE THUNDERSTORMS WILL CONTAIN VERY HEAVY RAINS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
601 PM EDT THU AUG 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL ELLSWORTH 40.11N 80.02W
08/19/2004 0.75 INCH WASHINGTON PA PUBLIC
&&
TPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
607 PM EDT THU AUG 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL DOVER 40.53N 81.48W
08/19/2004 0.75 INCH TUSCARAWAS OH AMATEUR RADIO
&&
TPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
615 PM EDT THU AUG 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0611 PM TSTM WND DMG 1 W COSHOCTON 40.26N 81.87W
08/19/2004 COSHOCTON OH LAW ENFORCEMENT
TREES DOWN.
0610 PM HAIL BALDWIN 40.36N 79.97W
08/19/2004 0.75 INCH ALLEGHENY PA AMATEUR RADIO
&&
TPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
621 PM EDT THU AUG 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0617 PM FUNNEL CLOUD FOLLANSBEE 40.34N 80.60W
08/19/2004 BROOKE WV PUBLIC
0610 PM HAIL FOLLANSBEE 40.34N 80.60W
08/19/2004 1.00 INCH BROOKE WV PUBLIC
&&
TPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
653 PM EDT THU AUG 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL IRWIN 40.33N 79.70W
08/19/2004 0.88 INCH WESTMORELAND PA AMATEUR RADIO
&&
TPPRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE PITTSBURGH PA
708 PM EDT THU AUG 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND DMG MARS 40.70N 80.01W
08/19/2004 BUTLER PA COUNTY EOC
NUMEROUS TREES DOWN IN AND AROUND MARS.
0215 PM HAIL 2 N VANDERGRIFT 40.63N 79.57W
08/19/2004 1.75 INCH ARMSTRONG PA SKYWARN SPOTTER
LARGE HAIL PARTIALLY COVERING GROUND.
0218 PM HAIL APOLLO 40.58N 79.56W
08/19/2004 1.75 INCH ARMSTRONG PA PUBLIC
1.75 INCH HAIL REPORTED IN APOLLO.
0218 PM HAIL 5 NE APOLLO 40.64N 79.50W
08/19/2004 1.00 INCH ARMSTRONG PA PUBLIC
1.00 INCH HAIL REPORTED BY PUBLIC.
0240 PM HAIL INDIANA 40.62N 79.16W
08/19/2004 0.75 INCH INDIANA PA LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED 0.75 INCH HAIL IN THE CITY.
0240 PM FUNNEL CLOUD HOMER CITY 40.54N 79.16W
08/19/2004 INDIANA PA SKYWARN SPOTTER
FUNNEL CLOUD REPORTED BY SKYWARN OBSERVER THAT LOWERED
TOWARD THE GROUND, BUT OBSERVER DID NOT SEE IT REACH
GROUND BEFORE DISSIPATING.
0255 PM TSTM WND DMG 3 ENE MCKEESPORT 40.36N 79.79W
08/19/2004 ALLEGHENY PA SKYWARN SPOTTER
TREES REPORTED DOWN.
0309 PM HAIL 10 ENE BLAIRSVILLE 40.49N 79.08W
08/19/2004 0.88 INCH INDIANA PA TRAINED SPOTTER
SKYWAARN OBSERVER REPORTED NICKEL SIZED HAIL AND NUMEROUS
TREES DOWN.
0315 PM TSTM WND DMG SPRINGDALE 40.54N 79.78W
08/19/2004 ALLEGHENY PA AMATEUR RADIO
70 MPH WIND GUSTS WITH TREES DOWN.
0330 PM TSTM WND DMG SHALER TOWNSHIP 40.52N 79.96W
08/19/2004 ALLEGHENY PA AMATEUR RADIO
TREES DOWN AND POWER OUTAGES.
0409 PM HAIL STRASBURG 40.60N 81.53W
08/19/2004 0.75 INCH TUSCARAWAS OH PUBLIC
0409 PM HAIL STRASBURG 40.60N 81.53W
08/19/2004 0.75 INCH TUSCARAWAS OH PUBLIC
0409 PM HAIL STRASBURG 40.60N 81.53W
08/19/2004 0.75 INCH TUSCARAWAS OH PUBLIC
0410 PM HAIL DOVER 40.53N 81.48W
08/19/2004 1.00 INCH TUSCARAWAS OH PUBLIC
0412 PM HAIL DOVER 40.53N 81.48W
08/19/2004 2.00 INCH TUSCARAWAS OH PUBLIC
0412 PM HAIL DOVER 40.53N 81.48W
08/19/2004 2.00 INCH TUSCARAWAS OH SKYWARN SPOTTER
0440 PM HAIL 4 SE GREENSBURG 40.27N 79.49W
08/19/2004 1.00 INCH WESTMORELAND PA SKYWARN SPOTTER
0449 PM HAIL WELLSVILLE 40.60N 80.66W
08/19/2004 1.25 INCH COLUMBIANA OH PUBLIC
0450 PM TSTM WND DMG WHEELING 40.08N 80.70W
08/19/2004 OHIO WV AMATEUR RADIO
TREES DOWN ON PETERS RUN ROAD.
0500 PM HAIL 3 N FRANKFORT SPRINGS 40.52N 80.45W
08/19/2004 0.75 INCH BEAVER PA TRAINED SPOTTER
0515 PM TSTM WND DMG HARSHAVILLE 40.55N 80.42W
08/19/2004 BEAVER PA AMATEUR RADIO
TREES DOWN.
0537 PM TSTM WND DMG 3 NW MARTINS FERRY 40.13N 80.76W
08/19/2004 BELMONT OH LAW ENFORCEMENT
TREES DOWN ON JONES ROAD AND WATSON ROAD IN COLERAIN.
0540 PM HAIL WINTERSVILLE 40.38N 80.71W
08/19/2004 0.88 INCH JEFFERSON OH AMATEUR RADIO
0550 PM HAIL ELLSWORTH 40.11N 80.02W
08/19/2004 0.75 INCH WASHINGTON PA PUBLIC
0605 PM HAIL DOVER 40.53N 81.48W
08/19/2004 0.75 INCH TUSCARAWAS OH AMATEUR RADIO
0610 PM HAIL FOLLANSBEE 40.34N 80.60W
08/19/2004 1.00 INCH BROOKE WV PUBLIC
0610 PM HAIL BALDWIN 40.36N 79.97W
08/19/2004 0.75 INCH ALLEGHENY PA AMATEUR RADIO
0611 PM TSTM WND DMG 1 W COSHOCTON 40.26N 81.87W
08/19/2004 COSHOCTON OH LAW ENFORCEMENT
TREES DOWN.
0617 PM FUNNEL CLOUD FOLLANSBEE 40.34N 80.60W
08/19/2004 BROOKE WV PUBLIC
0645 PM HAIL IRWIN 40.33N 79.70W
08/19/2004 0.88 INCH WESTMORELAND PA AMATEUR RADIO
&&
TPThe Pittsburgh radar (KPBZ), 107 km away, was scanning. The volume nearest the first event began at 00:03 UTC.
1 flash flood. Local standard time, as filed.
SR 212 flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2004Every state in 2004This day in weather historyWarnings in Ohio, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5418250.